Hail, Bullitt
- When
- August 9, 4:22 PM EST
- Where
- Bullitt County, Mt Washington
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.050, -85.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 9, 1:15 PM EST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT SAT AUG 9 2003 SHORT TERM... (TONIGHT THROUGH TUESDAY) THE UPPER LEVEL TROUGH REMAINS ANCHORED OVER THE EASTERN PORTION OF THE UNITES STATES WITH THE AXIS FROM THE GREAT LAKES INTO CENTRAL KENTUCKY. THIS PATTERN WILL PERSIST INTO TUESDAY WITH LITTLE CHANGE IN THE OVERALL WEATHER PARAMETERS. WE WILL CONTINUE TO MENTION AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL TOP OUT BETWEEN 80 AND 85 DEGREES WITH LOW FALLING INTO THE MID 60S. EXTENDED... (TUESDAY NIGHT THROUGH SATURDAY)... MODELS STILL IN AGREEMENT WITH YESTERDAYS THINKING OF BUILDING THE WESTERN CONUS RIDGE EASTWARD. IN RESPONSE TO THE BUILDING RIDGE...THE PERSISTENT EAST COAST TROF IS FORECAST TO LIFT NORTHEAST BY THE BEGINNING OF THE EXTENDED PERIOD. HIGH PRESSURE AND THE RIDGE ALOFT IS FORECAST TO HOLD STRONG THROUGH FRIDAY. STRONG LOOKING TROF EXPECTED TO MOVE INTO THE PACIFIC NORTHWEST AROUND 5/6 WITH A SMALLER TROF CROSSING THE NORTHERN PLAINS AND UPPER MIDWEST. THIS TROF AXIS SHOULD PASS TO OUR NORTH AND DOES NOT APPEAR TO BRING A RAIN THREAT WITH IT. HOWEVER...MUCH STRONGER TROF EXPECTED TO START AFFECTING THE REGION BEYOND THE CURRENT EXTENDED PERIOD. AS FOR THE DETAILS TO OUR AREA...NOT MUCH CHANGE IN THE PREVIOUS FORECAST. WEDNESDAY NOW LOOKS A BIT DRIER...SO WILL GO AHEAD AND REMOVE POPS FROM THAT PERIOD...A DRY AND WARM FORECAST IS PLANNED THROUGH SATURDAY. 00Z OPERATIONAL MOS IN GOOD AGREEMENT WITH 00Z ENSEMBLES...PREFERRED TO STICK CLOSER TO THE ENSEMBLES FOR THIS FORECAST. .LMK...NONE. JA/MJ
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-101015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS IN ADDITION TO HEAVY RAINS AND LIGHTNING. SOME PATCHY DENSE FOG MAY DEVELOP AFTER MIDNIGHT ACROSS AREAS THAT EXPERIENCED RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY...MONDAY AND TUESDAY BUT STORM COVERAGE AND STRENGTH ARE UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JA
The Louisville radar (KLVX), 35 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376855.